Nebraska, 2007Tornadoes and Flash Flooding in Nebraska, May 5 to 6, 2007
May 5 to 6, 2007 · NWS OAX · 55 events in 16 counties and zones
A warm front that was along the Kansas and Nebraska border early Saturday morning May 5th, lifted north during the day bringing widespread heavy rain and severe weather, including tornadoes, to eastern Nebraska and southwest Iowa. The warm front was part of a large upper level system that brought several days of severe weather and flooding to the region.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $1.9 million
- Crop damage
- None recorded
- Events
- 55
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front that was along the Kansas and Nebraska border early Saturday morning May 5th, lifted north during the day bringing widespread heavy rain and severe weather, including tornadoes, to eastern Nebraska and southwest Iowa. The warm front was part of a large upper level system that brought several days of severe weather and flooding to the region. |Heavy rain and flooding was reported with some of the activity Saturday morning, along with isolated severe thunderstorm reports. However, during the afternoon the severe weather became more widespread over northeast Nebraska where supercells spawned several tornadoes. At this time, thunderstorms, some severe with heavy rain, produced flash flooding over parts of southeast Nebraska. By evening the severe weather, including supercell producing tornadoes, shifted into southwest Iowa, although isolated severe thunderstorms persisted over parts of eastern Nebraska until after midnight cdt.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 5, 1:49 AM CST, 6 hours 46 minutes earlier.
Area forecast discussion, May 5, 1:49 AM CST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
249 AM CDT SAT MAY 5 2007
.DISCUSSION...
SEVERE WEATHER AND HEAVY RAIN POTENTIAL OVER THE NEXT COUPLE OF DAYS
ARE THE PRIMARY FORECAST CONCERNS.
STRONG THUNDERSTORMS OVER KANSAS AND SOUTH CENTRAL NEBRASKA HAVE HAD
A HARD TIME SPREADING EAST INTO EASTERN NEBRASKA WITH CONVECTIVE
INHIBITION TOUGH TO BREAK. SOME STORMS HAD FINALLY FIRED IN
NORTHEAST KANSAS AND TRACKED ACROSS THE BORDER INTO SOUTHEAST
NEBRASKA...AND PERSISTENT SUPERCELL STORM WAS APPROACHING WESTERN
CWA AS OF 230 AM. EXPECT THIS HIT AND MISS ACTIVITY TO PERSIST PAST
SUNRISE...BUT SHOULD DECREASE IN INTENSITY WITH DIURNAL COUPLING OF
LOW LEVEL JET.
FOCUS WILL THEN TURN WEST AGAIN THIS AFTERNOON AND TONIGHT. STRONG
JET SEGMENTS CONTINUE TO EJECT NORTHEAST FROM BASE OF UPPER TROUGH
NOW APPROACHING THE FOUR CORNERS REGION...PROVIDING DYNAMIC SUPPORT
FOR CONVECTION ACROSS THE PLAINS. SURFACE TROUGH THAT WAS ROLLING
EAST LAST EVENING HAD STALLED OVER CENTRAL NEBRASKA AFTER
MIDNIGHT...AND WILL BRIDGE FARTHER WEST THIS AFTERNOON AS SURFACE
LOW FORMS OVER SOUTHWEST SOUTH DAKOTA. A WARM FRONT IS ALSO FORECAST
TO EXTEND FROM THAT LOW SOUTHEAST THROUGH EASTERN NEBRASKA DURING
MAX HEATING...BUT THIS MORNINGS CONVECTION MAY DISRUPT THAT SCENARIO
A BIT. STILL EXPECT STORMS TO FIRE ALONG TROUGH OUT WEST DURING THE
AFTERNOON...AND ALSO ALONG WARM FRONT BY LATE AFTERNOON AND EVENING.
SURGE OF HIGH THETA-E AIR IN WARM SECTOR WILL IMPINGE ON WARM FRONT
OVER EASTERN NEBRASKA...AND MODELS SUGGEST CAPES OVER 3000 J/KG
SURGING INTO SOUTHEAST NEBRASKA BY 00Z...WITH BULK SHEAR OVER 50KTS.
EXPECT SUPERCELL STORMS TO FIRE IN WARM SECTOR OF NORTHEAST KANSAS
OR SOUTHEAST NEBRASKA AND ROLL NORTHEAST OVER WARM FRONT WHERE LOW
LEVEL HELICITY WILL BE MAXIMIZED...SUGGESTING SOME TORNADIC THREAT
DURING THE EVENING.
THE THREAT FOR CONVECTION WILL CONTINUE PAST MIDNIGHT...THEN ANOTHER
ROUND SHOULD FIRE SUNDAY AS SURFACE BOUNDARY SLOWLY DRIFTS TOWARD
THE AREA. SEVER PARAMETERS SHOULD NOT CHANGE MUCH SUNDAY
AFTERNOON...JUST THE EXACT LOCATION OF BOUNDARIES AND QUALITY OF
ATMOSPHERE THAT CAN BE ACHIEVED DURING MAX HEATING WILL HAVE TO BE
WORKED OUT. EXPECT SEVERE POTENTIAL WILL BE GREATEST OVER SOUTHEAST
NEBRASKA. HEAVY RAIN WILL ALSO BE A CONCERN WHEN SURFACE TROUGH
FINALLY MAKES A PUSH INTO EASTERN NEBRASKA SUNDAY NIGHT. JUICY AIR
WILL STILL BE IN PLACE AND TRAINING OF ECHOES LIKELY. WILL HAVE TO
MONITOR FOR POTENTIAL FLOODING AT THIS TIME.
NAM AND GFS BOTH CONTINUE TO SHOW THUNDERSTORMS MOVING EAST OF THE
CWA MONDAY MORNING...WITH A BREAK IN THE ACTION THROUGH TUESDAY.
HAVE TRIMMED POPS A BIT GIVEN SOME CONSISTENCY OVER SEVERAL MODEL
RUNS OF ABOVE SCENARIO. ECMWF IS STILL BRINGING ANOTHER SHORTWAVE
INTO THE PLAINS WEDNESDAY...SO BETTER CHANCES RETURN THEN.
TEMPERATURES TODAY AND SUNDAY WILL DEPEND ON AMOUNT OF SUNSHINE
REALIZED...BUT MOST AREAS SHOULD APPROACH 80 TODAY THEN COOL INTO
THE 70S SUNDAY. TEMPERATURES FOR MONDAY AND BEYOND SHOULD BE MORE
SEASONAL...AND NOT MANY CHANGES WERE MADE TO THE GOING FORECAST.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DERGAN
Hazardous weather outlook, May 5, 4:29 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
529 AM CDT SAT MAY 5 2007
NEZ011-012-016>018-030>033-042>044-050-051-065-066-078-088>090-092-
051700-
ANTELOPE-BOONE-BUTLER-CEDAR-COLFAX-CUMING-DODGE-GAGE-JEFFERSON-
JOHNSON-KNOX-LANCASTER-MADISON-PAWNEE-PIERCE-PLATTE-SALINE-SAUNDERS-
SEWARD-STANTON-WAYNE-
529 AM CDT SAT MAY 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
A TORNADO WATCH IS IN EFFECT UNTIL 8 AM.
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID MORNING AS STORMS
IN CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS MOVE NORTHEAST. SOME OF
THE STRONGER STORMS COULD PRODUCE 1 INCH HAIL AND GUSTY WINDS.
MORE SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND
EVENING. A VERY MOIST ATMOSPHERE...A WARM FRONT STRETCHING
NORTHWEST TO SOUTHEAST ACROSS THE AREA...AND STRONG MID LEVEL
WINDS...WILL COMBINE TO TRIGGER STRONG THUNDERSTORMS IN EASTERN
NEBRASKA BY LATE AFTERNOON OR EARLY EVENING. LARGE HAIL WILL BE
POSSIBLE WITH ANY OF THE THUNDERSTORMS...AND A FEW TORNADOES COULD
FORM GIVEN EXPECTED STRONG WIND SHEAR IN THE LOW LEVELS OF THE
ATMOSPHERE.
THE STORMS WILL MOVE NORTH OR NORTHEAST THROUGH THE EVENING...WITH
THE THREAT OF SEVERE STORMS LINGERING PAST MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY
MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL
AGAIN BE POSSIBLE ON SUNDAY OR SUNDAY EVENING...WITH HEAVY RAIN
PRODUCING LOCALIZED FLOODING POSSIBLE SUNDAY NIGHT.
AND THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS AT
JUST ABOUT ANY TIME THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...HOWEVER SPOTTERS
WILL LIKELY BE NEEDED LATE THIS AFTERNOON OR EVENING.
IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068-
091-093-051700-
BURT-CASS-DOUGLAS-FREMONT IA-HARRISON IA-MILLS IA-MONONA IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-POTTAWATTAMIE IA-RICHARDSON-SARPY-
SHELBY IA-THURSTON-WASHINGTON-
529 AM CDT SAT MAY 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OFF AND ON THIS
MORNING. BUT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS PRODUCING
LARGE HAIL AND POSSIBLY TORNADOES LATE THIS AFTERNOON AND EVENING.
THE COMBINATION OF A VERY MOIST ATMOSPHERE...STRONG MID LEVEL
WINDS...AND A WARM FRONT STRETCHING NORTHWEST TO SOUTHEAST ACROSS
THE AREA...WILL HELP TO TRIGGER STRONG THUNDERSTORMS BY LATE
AFTERNOON OR EARLY EVENING IN EASTERN NEBRASKA. THOSE STORMS WILL
TRACK NORTH OR NORTHEAST...REACHING SOUTHWEST IOWA DURING THE
EVENING. THE THREAT FOR HAIL PRODUCING STORMS WILL CONTINUE PAST
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY
MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL
AGAIN BE POSSIBLE ON SUNDAY OR SUNDAY EVENING...WITH HEAVY RAIN
PRODUCING LOCALIZED FLOODING POSSIBLE SUNDAY NIGHT.
AND THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS AT
JUST ABOUT ANY TIME THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
DERGAN
In the hours before
Local storm report, May 5, 8:18 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
918 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM HEAVY RAIN 1 NW VALLEY 41.32N 96.36W
05/05/2007 M2.42 INCH DOUGLAS NE OFFICIAL NWS OBS
RAINFALL FOR 2 HOURS AND 15 MINUTES.
&&
LANDSVORKEvent by event
33 hail, 9 tornado, 7 flash flood, 5 thunderstorm wind, 1 high wind. Local standard time, as filed.
Thunderstorm Wind, Burt
- When
- May 5, 8:35 AM CST to 8:45 AM CST
- Where
- Burt County, 0.52 mi E of Tekamah to 3 mi SE of Tekamah
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.780, -96.220
The ASOS at the Tekamah airport measured a thunderstorm wind gust of 75 mph. These strong winds downed some large tree limbs southeast of town.
Flash Flood, Washington
- When
- May 5, 9:15 AM CST to 12:15 PM CST
- Where
- Washington County, 0.52 mi E of Arlington to 3 mi S of Arlington
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 41.450, -96.360
Rainfall of around 2.5 inches fell in an hour or two across the area causing flooding of several roads around and south of the Arlington area. In addition...a trap shooting club experienced flooding. Most of the flooding was along Bell Creek and its tributaries.
Hail, Platte
- When
- May 5, 10:44 AM CST
- Where
- Platte County, 6.99 mi S of Rosenburg
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.550, -97.790
Reported 4 miles east southeast of St. Edward.
Hail, Boone
- When
- May 5, 10:55 AM CST
- Where
- Boone County, 5.39 mi NE of Albion
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.750, -97.920
Hail, Madison
- When
- May 5, 10:55 AM CST
- Where
- Madison County, 2.08 mi S of Battle Creek
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.970, -97.600
Hail, Pierce
- When
- May 5, 11:42 AM CST
- Where
- Pierce County, 2.08 mi S of Pierce
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.170, -97.530
Hail, Knox
- When
- May 5, 12:20 PM CST
- Where
- Knox County, 1.02 mi W of Crofton
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 42.730, -97.500
Reported in the Crofton area by the cooperative observer.
Hail, Cedar
- When
- May 5, 12:22 PM CST
- Where
- Cedar County, 7 mi NW of Fordyce
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.772, -97.447
Hail, Boone
- When
- May 5, 1:46 PM CST
- Where
- Boone County, 2.59 mi SE of Cedar Rapids
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.540, -98.120
Hail, Boone
- When
- May 5, 1:52 PM CST
- Where
- Boone County, 3.46 mi N of Cedar Rapids
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.620, -98.150
Hail, Boone
- When
- May 5, 2:00 PM CST
- Where
- Boone County, 6.23 mi NE of Albion
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.760, -97.910
Thunderstorm Wind, Knox
- When
- May 5, 2:42 PM CST
- Where
- Knox County, 3.76 mi SW of Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.580, -97.920
Thunderstorm winds knocked down tree limbs 4 inches in diameter.
Tornado, Knox
- When
- May 5, 2:48 PM CST to 3:05 PM CST
- Where
- Knox County, 4 mi NE of Center to 0.5 mi SW of Santee
- Rating
- EF0
- Path length
- 11.36 mi
- Path width
- 100 yd
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.661, -97.814
This tornado tracked north through a very rural area with most roads in the area minimum maintenance with limited access. A machine shed was destroyed and a trailer overturned northeast of Center and 6 cattle were killed in the area. But generally any damage was confined to old deserted farm sites along with trees in the area.
Hail, Saline
- When
- May 5, 3:49 PM CST
- Where
- Saline County, 1.58 mi W of Tobias
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.420, -97.360
Hail, Pierce
- When
- May 5, 3:55 PM CST
- Where
- Pierce County, 5 mi NW of Osmond
- Measured
- 3 in hail
- Reported by
- Newspaper
- Coordinates
- 42.421, -97.649
Several large hailstones fell and were photographed by the public northwest of Osmond. One single stone was 3 inches in diameter while a cluster of stones measured 5 inches in diameter. No damage was reported by the hail.
Hail, Saline
- When
- May 5, 3:58 PM CST
- Where
- Saline County, 0.69 mi S of Western
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.390, -97.200
Tornado, Saline
- When
- May 5, 3:58 PM CST to 4:28 PM CST
- Where
- Saline County, 2 mi S of Western to 3 mi SE of Dorchester
- Rating
- EF1
- Path length
- 18.3 mi
- Path width
- 400 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.371, -97.200
This tornado did intermittent damage from 2 miles south of Western to around 3 miles southeast of Dorchester. As the tornado initially touched down south of Western, a camper and machine shed were destroyed and a center pivot overturned. In rural Saline county around 13 miles west of Wilber trees were twisted and uprooted and some building damage was noted and some debris was scattered up to 1/4 mile away from its original location. Farm outbuildings were severely damaged in the Tabor Hall area, which is 5 miles south of Dorchester, and numerous trees were uprooted or destroyed in the area which destroyed or severely damaged 8 headstones and monuments in a nearby cemetery. The final damage area was around 3 miles southeast of Dorchester where several pig feeders and livestock huts were destroyed and the roof of a farm outbuilding was removed and a barn destroyed.
Hail, Saline
- When
- May 5, 4:07 PM CST
- Where
- Saline County, 11 mi W of Wilber
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.480, -97.159
Hail, Knox
- When
- May 5, 4:10 PM CST
- Where
- Knox County, 1.53 mi W of Wausa
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.500, -97.560
Hail, Saline
- When
- May 5, 4:11 PM CST
- Where
- Saline County, 11 mi W of Wilber
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.480, -97.159
Hail, Saline
- When
- May 5, 4:11 PM CST
- Where
- Saline County, 4.87 mi S of Dorchester
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.580, -97.110
Tornado, Knox
- When
- May 5, 4:15 PM CST to 4:20 PM CST
- Where
- Knox County, 3.5 mi W of Bloomfield to 4 mi WNW of Bloomfield
- Rating
- EF0
- Path length
- 1.54 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 42.600, -97.699
Trees and two or three large power line support structures were damaged in the area and a center pivot was flipped by a tornado that caused damage in about a 200 yard wide path.
Tornado, Knox
- When
- May 5, 4:17 PM CST to 4:22 PM CST
- Where
- Knox County, 2 mi WNW of Wausa to 4 mi NNW of Wausa
- Rating
- EF0
- Path length
- 2.95 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 42.511, -97.566
This weak tornado remained mostly in open country and only caused some tree damage before lifting.
Hail, Knox
- When
- May 5, 4:18 PM CST
- Where
- Knox County, 4.95 mi SSW of Crofton
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 42.660, -97.500
Tornado, Knox
- When
- May 5, 4:24 PM CST to 4:30 PM CST
- Where
- Knox County, 1.5 mi SE of Bloomfield to 4.5 mi NNE of Bloomfield
- Rating
- EF0
- Path length
- 5.26 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 42.585, -97.609
The tornado initially touched down about 1.5 miles southeast of Bloomfield where it flipped a center pivot. Tree and outbuilding damage was noted for several miles north of that point, including a few dead livestock. The damage path became less clear north of town, but some minor debris was noted until about 4 miles north of town.
Hail, Knox
- When
- May 5, 4:27 PM CST
- Where
- Knox County, 1.02 mi W of Bloomfield
- Measured
- 4.25 in hail
- Reported by
- COOP Observer
- Coordinates
- 42.600, -97.650
Mainly between golfball size and 3.25 inches in diameter, but a few up to softball size. The hail was very jagged and fell from the supercell that produced several nearby tornadoes. A Sheriff Department's cruiser was damaged from the hail and there were reports of cattle seriously injured in the area.
Tornado, Knox
- When
- May 5, 4:28 PM CST to 4:45 PM CST
- Where
- Knox County, 3.75 mi NE of Bloomfield to 3 mi NW of Crofton
- Rating
- EF1
- Path length
- 8.93 mi
- Path width
- 440 yd
- Reported by
- Emergency Manager
- Coordinates
- 42.638, -97.578
The tornado damaged the roof of a hog confinement when it intially touched down. The tornado continued northward damaging trees, buildings and power lines. At least one center pivot was damaged along with some home damage. The worst damage appeared to be 3 miles west of Crofton near where it crossed Highway 12. This tornado ended just about a mile west where another tornado started producing damage. In fact, two tornadoes were on the ground at the same time from this supercell, along with a possible landspout or weak tornado to the northeast.
Hail, Saline
- When
- May 5, 4:28 PM CST
- Where
- Saline County, 3 mi W of Crete
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.630, -97.007
Tornado, Knox
- When
- May 5, 4:43 PM CST to 4:51 PM CST
- Where
- Knox County, 2.5 mi NW of Crofton to 8 mi NW of Crofton
- Rating
- EF2
- Path length
- 5.5 mi
- Path width
- 500 yd
- Continued into
- Yankton, Sd (FSD)
- Injuries
- 3 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 42.756, -97.515
A grain bin was damaged as this tornado initially touched down along with two or three large power line support structures northwest of Crofton. The tornado tracked toward Lewis and Clark Lake taking the roof off of a house and destroying a garage. The tornado also caused other roof damage as it continued tracking toward Lewis and Clark Lake. When it reached the lake it caused significant damage to a recreation area and marina. The tornado also caused 3 minor injuries when it apparently lifted a large SUV off the ground and carried it a hundred feet or so before setting it down with the windows blown in. Numerous campers and boats were flipped or missing at the recreation area, along with vehicle damage. About $1 million in damage was estimated to have occurred at the recreation area. Many trees were also toppled. This tornado and others in Knox county downed 30 to 40 power poles. A Storage building in the area was also severely damaged. This tornado started as one tornado to the southwest was lifting and a weaker one to the northeast was forming. There were several reports by the public of multiple tornadoes in the area, either from the three tornadoes mentioned here, or from multiple vortexes within this tornado. The tornado crossed Lewis and Clark Lake and did f1 damage in South Dakota.
Hail, Lancaster
- When
- May 5, 4:45 PM CST
- Where
- Lancaster County, 0.87 mi NW of Denton
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.740, -96.840
Tornado, Knox
- When
- May 5, 4:45 PM CST to 4:50 PM CST
- Where
- Knox County, 4 mi NNW of Crofton to 7.5 mi NNW of Crofton
- Rating
- EF0
- Path length
- 3.5 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 42.783, -97.510
This weak tornado apparently touched down just as one tornado to the southwest was lifting and another stronger one, also to the southwest, was just forming along with this one. The 3 tornadoes were caught on video by the public. This tornado did some tree damage and flipped one camper before lifting over Lewis and Clark Lake.
Hail, Lancaster
- When
- May 5, 4:50 PM CST
- Where
- Lancaster County, 1.25 mi WNW of Malcolm
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.910, -96.870
Hail, Lancaster
- When
- May 5, 4:55 PM CST
- Where
- Lancaster County, 0.87 mi NW of Raymond
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.960, -96.780
Flash Flood, Saline
- When
- May 5, 5:05 PM CST to 8:05 PM CST
- Where
- Saline County, Dorchester to Crete
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.650, -97.120
Rainfall of 2 to 4 inches in a several hour period produced flash flooding in the streets of Dorchester and Crete. In the Crete area several cars were flooded up door level and some roads were damaged by flood waters. Several basements were also flooded.
Flash Flood, Lancaster
- When
- May 5, 5:17 PM CST to 7:30 PM CST
- Where
- Lancaster County, 2 mi S of Malcolm to Firth
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 40.871, -96.850
Heavy rain caused flash flooding from south of Malcolm into the Lincoln area and then south to Firth. Rainfall of 2 to 4 inches was reported during the afternoon, which was on top of an inch or two that fell that morning. Lincoln picked up 3.35 inches for the day, with heavier unofficial amounts reported across the city. The flooding closed several county roads near Malcolm and Wilderness Park and several blocks of Old Cheney Road near the Highway 77 bypass was closed. The flooding also caused scattered damage to homes and vehicles across the city. At least 3 cars were stuck in flood waters in the Highlands area, with street flooding as high as car windows. Flooded vehicles were also reported on O Street in the downtown area and some damage to houses was observed by flooding near the 48th and Saint Paul area.|Flooding was also observed along a 3 block stretch of Nemaha Street in Firth with some basement flooding and basement wall collapses reported.
Flash Flood, Saunders
- When
- May 5, 5:49 PM CST to 7:49 PM CST
- Where
- Saunders County, Wahoo
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 41.220, -96.620
Heavy rain caused flash flooding of a ballfield and railroad tracks near town. Some county bridges also experienced minor washouts. Rainfall amounts were 2 to 4 inches this day.
Hail, Saunders
- When
- May 5, 6:00 PM CST
- Where
- Saunders County, 0.87 mi SE of Weston
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.190, -96.740
Hail, Saunders
- When
- May 5, 6:23 PM CST
- Where
- Saunders County, 1.56 mi E of Cedar Bluffs
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.400, -96.590
Hail, Saunders
- When
- May 5, 6:23 PM CST
- Where
- Saunders County, 1.56 mi E of Cedar Bluffs
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.400, -96.590
Hail, Dodge
- When
- May 5, 6:30 PM CST to 6:37 PM CST
- Where
- Dodge County, 0.86 mi SE of Fremont to 1 mi N of Fremont
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.441, -96.488
Hail up to 1 inch in diameter was reported in the Fremont area.
Hail, Saunders
- When
- May 5, 6:40 PM CST
- Where
- Saunders County, 3 mi E of Malmo
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.270, -96.672
Hail, Burt
- When
- May 5, 7:03 PM CST
- Where
- Burt County, 0.52 mi E of Tekamah
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.780, -96.220
Flash Flood, Burt
- When
- May 5, 7:30 PM CST to 8:45 PM CST
- Where
- Burt County, 2.14 mi NNE of Tekamah
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.810, -96.220
Heavy rain caused flash flooding across Highway 75 near Tekamah briefly closing it.
Hail, Boone
- When
- May 5, 8:55 PM CST
- Where
- Boone County, 0.52 mi E of St Edward
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.570, -97.860
Tornado, Boone
- When
- May 5, 9:15 PM CST to 9:18 PM CST
- Where
- Boone County, 7 mi SW of Petersburg to 6.5 mi SW of Petersburg
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 100 yd
- Reported by
- Emergency Manager
- Coordinates
- 41.778, -98.176
A brief touchdown of a tornado crossed a county road 4 miles west of Loretto or about 7 miles southwest of Petersburg. The tornado knocked down a line of trees before lifting.
Hail, Otoe
- When
- May 5, 9:18 PM CST
- Where
- Otoe County, 0.87 mi NE of Nebraska City Arpt
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.680, -95.860
Hail, Otoe
- When
- May 5, 10:10 PM CST
- Where
- Otoe County, 6 mi S of Nebraska City
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.563, -95.850
High Wind, Platte
- When
- May 5, 10:10 PM CST to 10:20 PM CST
- Where
- Platte forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
Non-thunderstorm wind gusts were measured at 64 mph at the Columbus airport by AWOS. The winds were possibly a wake low type event and caused some tree and minor structural damage in town.
Hail, Sarpy
- When
- May 5, 10:25 PM CST
- Where
- Sarpy County, 0.87 mi SE of Papillion
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 41.160, -96.040
Hail, Douglas
- When
- May 5, 10:28 PM CST
- Where
- Douglas County, 0.87 mi SW of Omaha
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.260, -96.010
Reported near Interstate 80 and 84th Street.
Thunderstorm Wind, Dodge
- When
- May 5, 11:30 PM CST
- Where
- Dodge County, Hooper
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.620, -96.550
Thunderstorm wind gusts estimated at over 60 mph tore the roof off of a fitness center and caused tree damage near Hooper.
Thunderstorm Wind, Burt
- When
- May 6, 12:14 AM CST
- Where
- Burt County, 3 mi NE of Tekamah
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 41.811, -96.189
Thunderstorm wind gusts estimated at 60 mph blew out some windows across the eastern section of Burt county according to the Burt County Plaindealer newspaper. The time was estimated through examination of archived radar data.
Thunderstorm Wind, Jefferson
- When
- May 6, 12:30 AM CST
- Where
- Jefferson County, 0.87 mi NW of Diller
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.109, -96.942
Emergency management estimated thunderstorm wind gusts of around 60 mph near Diller.
Flash Flood, Jefferson
- When
- May 6, 12:50 AM CST to 4:50 AM CST
- Where
- Jefferson County, 0.87 mi NW of Diller
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 40.109, -96.942
Rainfall of 4 to 6 inches produced flash flooding across parts of Jefferson county during the early morning hours of May 6th, 2007. One area of flooding was noted along Highway 103 near Diller where water was flowing across the road. At least 1 county road bridge and a number of culverts were washed out in the area.
Flash Flood, Washington
- When
- May 6, 12:52 AM CST to 2:52 AM CST
- Where
- Washington County, Arlington to 2 mi S of Arlington
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 41.450, -96.370
A second round of heavy rain moved over Washington county during the evening and overnight hours of May 5th and 6th. Storm totals were over 4 inches across most of the county. The heavy rain caused flooding along Bell Creek again near Arlington. The flooding affected several county roads in the area and also reached the door of several houses. Otherwise the flooding affected mainly farmland, along with a trap shooting club.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, May 5, 20071 injured · $849,000 · EF3 · 91 events
- Tornadoes and Hail in Oklahoma, May 5, 20072 injured · $6.1 million · EF3 · 27 events
- Tornadoes and Hail in Kansas, May 5 to 6, 20071 death · 5 injured · $2,000 · EF2 · 26 events
- Tornadoes and Flash Flooding in Iowa, May 5 to 6, 2007$19 million · EF2 · 21 events
- Tornado and Hail in Kansas, May 5, 200711 injured · $460,000 · EF2 · 5 events
- Tornadoes and Flooding in Kansas, May 5, 2007$110,000 · EF2 · 107 events
- Flash Flooding and Flooding in Missouri, May 5 to 20, 2007$13 million · 1.75 in hail · 78 events
- Flash Flooding and Flooding in Kansas, May 5 to 12, 2007$42 million · 11 events
- Rip Current in North Carolina, May 5, 20071 death · 1 event
- Flash Flooding in South Dakota, May 5 to 6, 2007$5.0 million · 8 events
- Wildfire in Minnesota, May 5 to 19, 2007$4.0 million · 1 event
- Flooding in South Dakota, May 5 to 31, 2007$1.4 million · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20014, 19974, 19978, 19979, 19980, 19981, 19982, 19983, 19984, 19985, 19986, 20013, 20008, 19987, 26477, 19988, 37219, 37258, 19989, 19990, 19991, 22390, 22389, 19992, 20009, 19993, 20010, 37257, 20011, 19994, 22388, 19995, 19996, 20258, 19976, 19975, 19997, 19998, 19999, 20000, and more.